MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 7 yrs postop the initial rtha, this (b)(6) y/o female patient presented with a grossly unstable hip.Surgeon believes it was because of significant poly wear.Patient received an xle version of the same poly.The device will not be returned due to hospital policy.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d4, g3, g7, h2 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of prosthesis wear of the acetabular liner.The prosthesis wear may have been a result of orientation of the acetabular cup, edge loading/impingement, and/or patient related conditions.However, this cannot be confirmed as the devices were not returned for evaluation and x-rays were not available for review.The most probable root cause associated with the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12224896
Report Number1038671-2021-00354
Device Sequence Number14509915
Product Code JDI
UDI-Device Identifier10885862024732
UDI-Public10885862024732
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2017
Device Model NumberNV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP
Device Catalogue Number138-32-51
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age79 YR
Patient Weight75